Does BP go up after a bypass surgery?
Q: My 54-year-old father has been suffering from high blood pressure (BP) for the last 15 years. He has also got diabetes from the last 4 years. Two months back he had angina pain, and had a bypass surgery. Prior to the surgery his BP was 140/90, but after the surgery his BP shot up to 200/100. It is not coming down now. Is it normal for BP to rise after a bypass surgery? He has been prescribed Dytor 10, Cardivas 12.5, Deplatta 75, Storvas 10 and Glynase for diabetes and pain killers for pain relief. Does he need to change his medicines to lower his BP? He was taking Aten 50 for lowering his BP. Can he continue taking Aten tablets against Dytor?
A:After a bypass surgery, blood pressure can go up for multiple reasons.
- The pain of the cut and bruises provided during surgery can increase the blood pressure.
- Patient can be stressed and tense and unsure about his future, and this heightened anxiety level may increase the blood pressure.
- Some of the blood pressure medications, which the patient was receiving pre operatively, may get withdrawn post operatively, thereby leading to shooting up of blood pressure.
Fluctuating blood pressure, is there a need to start life long medicine?
Why am I suffering from high blood pressure?
How can anxiety be managed?
What does abnormal increase in WBC signify?
Can I continue taking Zorem daily for controlling high blood pressure?
Is my mother getting the correct treatment for hypertension?